Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Desyrel or Zolof w/Sustiva
Oct 31, 2005

Dear Doctor: I am having a moderate depression. I am taking Zoloft 50 mg and Restoril 30 mg with Sustiva at night. I am not resting enough because I awake after 5 hours of sleeping. What do you think about taking Desyrel (Trazodone) instead of Zoloft? What about the sexual effects? With Zoloft I only had problems the first month.

Response from Dr. Horwath

Trazodone is an excellent sleep medication and is often used along with drugs like Zoloft to assist in sleep. Trazodone is no longer used much by itself as an antidepressant because of the high doses required for an antidepressant effect and the better alternatives available.

I have treated many HIV patients with combinations like trazodone and Zoloft. There is a risk of sexual side effects with trazodone, but the risk is low at the low doses used for treating insomnia. The most troubling side effect in men is priapism (painful, long lasting erections, in some cases requiring emergency and/or surgical treatment), but the risk of this adverse reaction is low.



Previous
long live
Next
anxiety or HIV? PLEASE HELP

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement